Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A smooth invariant not a smooth function of the invariant polynomials


Author: Larry Bates
Journal: Proc. Amer. Math. Soc. 135 (2007), 3039-3040
MSC (2000): Primary 14L24, 16W22
Published electronically: February 6, 2007
MathSciNet review: 2322732
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An explicit example is given of a smooth function invariant under a linear group action that is not a smooth function of the invariant polynomials.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14L24, 16W22

Retrieve articles in all journals with MSC (2000): 14L24, 16W22


Additional Information

Larry Bates
Affiliation: Department of Mathematics and Statistics, University of Calgary, Calgary, Alberta, T2N 1N4 Canada

DOI: http://dx.doi.org/10.1090/S0002-9939-07-08797-7
PII: S 0002-9939(07)08797-7
Keywords: Geometric invariant theory
Received by editor(s): May 8, 2006
Published electronically: February 6, 2007
Additional Notes: Partially supported by NSERC
Communicated by: Martin Lorenz
Article copyright: © Copyright 2007 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.